Alert archive / Texas / Wind Advisories in 2024
Wind Advisory 5, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Jan 11, 2024, 1:45 AM CST for 33 counties in Texas. It took effect at Jan 12, 2024, 12:00 AM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2024, 1:45 AM CST (07:45 UTC)
- In effect from
- Jan 12, 2024, 12:00 AM CST
- Expired
- Jan 12, 2024, 1:00 PM CST
- In force
- 13 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
955 WWUS74 KEWX 110745 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 145 AM CST Thu Jan 11 2024 TXZ171>173-183>194-202>209-217>225-228-112100- /O.NEW.KEWX.WI.Y.0005.240112T0600Z-240112T1900Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Hallettsville, and Carrizo Springs 145 AM CST Thu Jan 11 2024 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM CST FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...All of south central Texas. * WHEN...From midnight tonight to 1 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
7 follow-up statements
411 WWUS74 KEWX 110856 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 256 AM CST Thu Jan 11 2024 TXZ221>225-111700- /O.NEW.KEWX.FG.Y.0003.240111T0856Z-240111T1600Z/ /O.CON.KEWX.WI.Y.0005.240112T0600Z-240112T1900Z/ Wilson-Karnes-Gonzales-De Witt-Lavaca- Including the cities of Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 256 AM CST Thu Jan 11 2024 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM CST FRIDAY... * WHAT...For the Dense Fog Advisory, visibility one quarter mile or less in dense fog. For the Wind Advisory, west winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Wilson, Karnes, Gonzales, De Witt and Lavaca Counties. * WHEN...For the Dense Fog Advisory, until 10 AM CST this morning. For the Wind Advisory, from midnight tonight to 1 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ TXZ171>173-183>194-202>209-217>220-228-111700- /O.CON.KEWX.WI.Y.0005.240112T0600Z-240112T1900Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, and Carrizo Springs 256 AM CST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM CST FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...All of south central Texas. * WHEN...From midnight tonight to 1 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
490 WWUS74 KEWX 110958 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 358 AM CST Thu Jan 11 2024 TXZ193-194-207>209-111800- /O.EXA.KEWX.FG.Y.0003.000000T0000Z-240111T1600Z/ /O.CON.KEWX.WI.Y.0005.240112T0600Z-240112T1900Z/ Bastrop-Lee-Guadalupe-Caldwell-Fayette- Including the cities of Bastrop, Giddings, Seguin, Lockhart, and La Grange 358 AM CST Thu Jan 11 2024 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM CST FRIDAY... * WHAT...For the Dense Fog Advisory, visibility one quarter mile or less in dense fog. For the Wind Advisory, west winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Bastrop, Lee, Guadalupe, Caldwell and Fayette Counties. * WHEN...From midnight tonight to 1 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ TXZ221>225-111800- /O.CON.KEWX.FG.Y.0003.000000T0000Z-240111T1600Z/ /O.CON.KEWX.WI.Y.0005.240112T0600Z-240112T1900Z/ Wilson-Karnes-Gonzales-De Witt-Lavaca- Including the cities of Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 358 AM CST Thu Jan 11 2024 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM CST FRIDAY... * WHAT...For the Dense Fog Advisory, visibility one quarter mile or less in dense fog. For the Wind Advisory, west winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Wilson, Karnes, Gonzales, De Witt and Lavaca Counties. * WHEN...For the Dense Fog Advisory, until 10 AM CST this morning. For the Wind Advisory, from midnight tonight to 1 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ TXZ171>173-183>192-202>206-217>220-228-111800- /O.CON.KEWX.WI.Y.0005.240112T0600Z-240112T1900Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Medina-Bexar- Comal-Maverick-Zavala-Frio-Atascosa-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Eagle Pass, Crystal City, Pearsall, Pleasanton, and Carrizo Springs 358 AM CST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM CST FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...All of south central Texas. * WHEN...From midnight tonight to 1 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
242 WWUS74 KEWX 111047 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 447 AM CST Thu Jan 11 2024 TXZ220-111900- /O.EXA.KEWX.FG.Y.0003.000000T0000Z-240111T1600Z/ /O.CON.KEWX.WI.Y.0005.240112T0600Z-240112T1900Z/ Atascosa- Including the city of Pleasanton 447 AM CST Thu Jan 11 2024 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM CST FRIDAY... * WHAT...For the Dense Fog Advisory, visibility one quarter mile or less in dense fog. For the Wind Advisory, northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Atascosa County. * WHEN...For the Dense Fog Advisory, through 10 AM. For the Wind Advisory, from midnight tonight to 1 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ TXZ193-194-207>209-221>225-111900- /O.CON.KEWX.FG.Y.0003.000000T0000Z-240111T1600Z/ /O.CON.KEWX.WI.Y.0005.240112T0600Z-240112T1900Z/ Bastrop-Lee-Guadalupe-Caldwell-Fayette-Wilson-Karnes-Gonzales- De Witt-Lavaca- Including the cities of Bastrop, Giddings, Seguin, Lockhart, La Grange, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 447 AM CST Thu Jan 11 2024 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM CST FRIDAY... * WHAT...For the Dense Fog Advisory, visibility one quarter mile or less in dense fog. For the Wind Advisory, west winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Bastrop, Lee, Guadalupe, Caldwell and Fayette Counties. * WHEN...For the Dense Fog Advisory, through 10 AM. For the Wind Advisory, from midnight tonight to 1 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ TXZ171>173-183>192-202>206-217>219-228-111900- /O.CON.KEWX.WI.Y.0005.240112T0600Z-240112T1900Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Medina-Bexar- Comal-Maverick-Zavala-Frio-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Eagle Pass, Crystal City, Pearsall, and Carrizo Springs 447 AM CST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM CST FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...All of south central Texas. * WHEN...From midnight tonight to 1 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
305 WWUS74 KEWX 111510 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 910 AM CST Thu Jan 11 2024 TXZ173-191-192-205-206-219-112315- /O.EXB.KEWX.FG.Y.0003.000000T0000Z-240111T1700Z/ /O.CON.KEWX.WI.Y.0005.240112T0600Z-240112T1900Z/ Williamson-Hays-Travis-Bexar-Comal-Frio- Including the cities of Georgetown, San Marcos, Austin, San Antonio, New Braunfels, and Pearsall 910 AM CST Thu Jan 11 2024 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM CST FRIDAY... * WHAT...For the Dense Fog Advisory, visibility 1/4 mile or less in dense fog. For the Wind Advisory, northwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Williamson, Hays, Travis, Bexar, Comal and Frio Counties. * WHEN...For the Dense Fog Advisory, until 11 AM CST this morning. For the Wind Advisory, from midnight tonight to 1 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ TXZ193-194-207>209-220>225-112315- /O.EXT.KEWX.FG.Y.0003.000000T0000Z-240111T1700Z/ /O.CON.KEWX.WI.Y.0005.240112T0600Z-240112T1900Z/ Bastrop-Lee-Guadalupe-Caldwell-Fayette-Atascosa-Wilson-Karnes- Gonzales-De Witt-Lavaca- Including the cities of Bastrop, Giddings, Seguin, Lockhart, La Grange, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 910 AM CST Thu Jan 11 2024 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM CST FRIDAY... * WHAT...For the Dense Fog Advisory, visibility one quarter mile or less in dense fog. For the Wind Advisory, west winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Bastrop, Lee, Guadalupe, Caldwell and Fayette Counties. * WHEN...For the Dense Fog Advisory, until 11 AM CST this morning. For the Wind Advisory, from midnight tonight to 1 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ TXZ171-172-183>190-202>204-217-218-228-112315- /O.CON.KEWX.WI.Y.0005.240112T0600Z-240112T1900Z/ Llano-Burnet-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Kinney-Uvalde-Medina-Maverick-Zavala-Dimmit- Including the cities of Llano, Burnet, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, Brackettville, Uvalde, Hondo, Eagle Pass, Crystal City, and Carrizo Springs 910 AM CST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM CST FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...All of south central Texas. * WHEN...From midnight tonight to 1 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
234 WWUS74 KEWX 111701 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 1101 AM CST Thu Jan 11 2024 TXZ173-191>194-205>209-219>225-120115- /O.EXP.KEWX.FG.Y.0003.000000T0000Z-240111T1700Z/ /O.CON.KEWX.WI.Y.0005.240112T0600Z-240112T1900Z/ Williamson-Hays-Travis-Bastrop-Lee-Bexar-Comal-Guadalupe-Caldwell- Fayette-Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca- Including the cities of Georgetown, San Marcos, Austin, Bastrop, Giddings, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, and Hallettsville 1101 AM CST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM CST FRIDAY... ...DENSE FOG ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...I-35 corridor and Coastal Plains of south central Texas. * WHEN...From midnight tonight to 1 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ171-172-183>190-202>204-217-218-228-120115- /O.CON.KEWX.WI.Y.0005.240112T0600Z-240112T1900Z/ Llano-Burnet-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Kinney-Uvalde-Medina-Maverick-Zavala-Dimmit- Including the cities of Llano, Burnet, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, Brackettville, Uvalde, Hondo, Eagle Pass, Crystal City, and Carrizo Springs 1101 AM CST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM CST FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Hill Country, Edwards Plateau, and Rio Grande Plains of south central Texas. * WHEN...From midnight tonight to 1 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
364 WWUS74 KEWX 111935 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 135 PM CST Thu Jan 11 2024 TXZ171>173-183>194-202>209-217>225-228-121100- /O.CON.KEWX.WI.Y.0005.240112T0600Z-240112T1900Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Hallettsville, and Carrizo Springs 135 PM CST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM CST FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of south central Texas. * WHEN...From midnight tonight to 1 PM CST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
949 WWUS74 KEWX 121131 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 531 AM CST Fri Jan 12 2024 TXZ171>173-183>194-202>209-217>225-228-121900- /O.CON.KEWX.WI.Y.0005.000000T0000Z-240112T1900Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Brackettville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, Lockhart, La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Hallettsville, and Carrizo Springs 531 AM CST Fri Jan 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...All of south central Texas. * WHEN...Continues through 1 PM CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Jan 10, 11:00 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Jan 10, 11:00 PM CST, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1100 PM CST Wed Jan 10 2024 ...New AVIATION... .UPDATE... Issued at 521 PM CST Wed Jan 10 2024 Added dense fog into the forecast for locations mainly east of the I-35 corridor from overnight tonight into Thursday morning. Some fog could also reach to along the I-35 corridor but highest probabilities for dense fog will be just to the east. A Dense Fog Advisory could be needed later tonight as a result. && .SHORT TERM... (Tonight through Thursday night) Issued at 214 PM CST Wed Jan 10 2024 Regional satellite imagery shows mid-level cirrus clouds streaming across the southern CWA while our next storm system that will bring another cold front through the region is located over northern Idaho early this afternoon. Expect temperatures to warm rather quickly today as a surface trough sets up pretty much parallel to the I-35 Corridor, resulting in breezy southwesterly winds and plenty of sunshine. Temperatures will warm into the upper 60s for most with a few spots in the lower 70s over the southwestern CWA. It won't be nearly as cold tonight as southerly flow resumes and some shallow low level moisture works northward into the Coastal Plains, eventually hugging the escarpment just to the west of the I- 35 Corridor on Thursday morning. Before our next front arrives, we will experience our warmest day of the week, with 70s across the board. Some lower 80s are possible over the southwestern CWA along with some high clouds ahead of our approaching front. Some elevated fire weather conditions will be possible over the northern Rio Grande Plains and portions of the Southern Edwards Plateau Thursday afternoon, but the primary fire weather concerns will likely arrive on Friday, which lies within the long term forecast period. More on the fire weather concerns can be found in the fire weather section. Thursday night will get quite windy as the next front blasts through South Central Texas. Expect Wind Advisories to be issued with this front as well, but speeds should be a little lighter than our previous front. Nevertheless, sustained winds of 20-30 mph will be common, with gusts of 40-45 mph looking increasingly likely. Additionally, some thunderstorms may develop over the northern CWA where a Marginal Risk (level 1 of 5) for severe storms is in place for Thursday night. Any storms will be moving rather quickly and significant rain is not expected for any part of the region Thursday night. Hail and damaging winds would be the primary hazards if any storms do turn severe given the strong kinematics available just above the surface. Any storm threat will quickly move out of here by sunrise Friday. && .LONG TERM... (Friday through Wednesday) Issued at 214 PM CST Wed Jan 10 2024 A windy start to the long term period is in store as pressure rises will be pushing into the region on Friday morning behind the departing cold front and the return of diurnal heating in the morning will aid in efficient mixing of the boundary layer. Wind headlines will likely be needed again beginning in the short term period (Thursday night) and continuing into Friday afternoon before winds quickly subside heading into Friday evening. In addition, at least elevated to near critical fire weather conditions can be expected again as minimum RH for Friday afternoon will fall into the teens to low 20s along and west of Hwy-281. Gradually moderating temperatures can be expected for Saturday and into the first part of Sunday before the arrival of the well- advertised arctic airmass. There are still some timing differences regarding the exact arrival time of this cold front, which will come into better focus once hi-res model guidance begins to cover that time period, but for now the timing differences makes for a tricky maxT forecast for Sunday as the front is expected to arrive sometime during the afternoon hours. This is exemplified by an approximate 20- 30 degree spread between the NBM's 25th and 75th percentile maxT forecast for Sunday. With this forecast package, we have trended towards the 50th percentile in coordination with neighboring offices, which is slightly cooler than the deterministic NBM solution to account for a potential early afternoon arrival time to our northern counties. Regardless of the exact timing, temperatures will plummet through the evening and overnight hours into Monday, with lows currently forecast to reach the teens and 20s. Gusty winds, albeit not as strong as the previous two fronts, will result in frigid wind chill values that are likely to be near 0F for northern portions of the CWA. These conditions will likely necessitate the issuance of Wind Chill headlines. Temperatures will struggle to climb during the day Monday, and highs may remain at or below freezing for our northern counties. Similar lows and wind chill values are then forecast for Monday night/Tuesday morning as compared to 24 hours prior. Temperatures should then begin to moderate through the middle of the week. As far as wintry precipitation goes, chances continue to look low for any precipitation at all with this front for our area. However, there are a handful of ensemble members that do hint at some very light (trace) FZRA across far northeastern portions of our CWA during the early morning hours on Monday. We decided in collaboration with neighboring offices that this potential is enough to justify a small area of a 15% mention for this time period. This is still a low confidence forecast though, and some bouncing around of a FZRA mention or not in subsequent forecast packages is possible depending on the trends. && .AVIATION... (06Z TAFS) Issued at 1036 PM CST Wed Jan 10 2024 The TAF forecast at the I-35 sites (KAUS, KSAT and KSSF) remains challenging and uncertain for the overnight tonight into Thursday morning. Fog, including visibilities at or below a 1/4 mile and 200 ft or lower ceilings continue to have a high probability (60-80%) of developing just east of the I-35 corridor and the aerodrome sites. There is around a medium probability (20-40%) chance for reductions in visibility and /or 500 ft ceilings to impact these sites. I will elect to keep tempo groups at each of those sites between 09Z and 15Z as a result. VFR conditions then prevail Thursday afternoon through Thursday night. Southerly to southwesterly breezes are to uptick through the afternoon with gusts rising into the 25 kt range. A Pacific front arrives late overnight Thursday night and strong winds arrive behind the front with strong west-northwesterly winds developing in its wake after 09Z. Sustained winds will reach around 25 knots with higher gusts of 35+ knots. For KDRT, VFR flight conditions will prevail during the period with a few high clouds to sky clear conditions. Winds will not trend as breezy at DRT compared to the other TAF sites with wind speeds at or below 10 knots. The Pacific front is expected to arrive earlier at KDRT and the strong west-northwest winds arrive in its wake beyond 04Z. Sustained winds will reach around 25 knots with higher gusts of 35+ knots && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 45 73 40 55 / 0 0 30 0 Austin Bergstrom Intl Airport 40 74 43 56 / 0 0 20 0 New Braunfels Muni Airport 42 75 44 59 / 0 0 10 0 Burnet Muni Airport 41 73 36 53 / 0 0 20 0 Del Rio Intl Airport 38 77 45 62 / 0 0 0 0 Georgetown Muni Airport 41 74 38 54 / 0 0 30 0 Hondo Muni Airport 38 76 45 58 / 0 0 0 0 San Marcos Muni Airport 41 74 43 57 / 0 0 10 0 La Grange - Fayette Regional 48 72 44 55 / 0 0 30 0 San Antonio Intl Airport 43 75 45 57 / 0 0 0 0 Stinson Muni Airport 42 76 48 59 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Brady Long-Term...Gale Aviation...Brady
Hazardous weather outlook, Jan 10, 5:19 PM CST, 8 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 519 PM CST Wed Jan 10 2024 TXZ171>173-183>194-202>209-217>225-228-112330- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 519 PM CST Wed Jan 10 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. Areas of fog will be expected from late overnight into Thursday morning for locations along and east of the I-35 corridor. Dense fog will likely develop, especially across much of the coastal plains. A Dense Fog Advisory could be needed later tonight as a result. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Late Thursday into Friday, another strong storm system will move through the region. Only an isolated strong thunderstorm or two is forecast with this system, but the primary threats will be for strong wind gusts behind a cold front. New Red Flag Warnings or Wind Advisories will likely be needed for this period. Coldest air of the winter season thus far across South-Central Texas will arrive on Sunday and continues through early next week. Highs in the 30s appear likely with lows in the teens and 20s. Wind chills could lower as low as the teens and single digits. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 1:44 AM CST | Fire Weather Watch | EWX | Atascosa, Dimmit, Frio, Kinney, Maverick, Uvalde and 2 more | 12 hr |
| Jan 11, 2:56 AM CST | Dense Fog Advisory | EWX | Atascosa, Bastrop, Bexar, Caldwell, Comal, DeWitt and 11 more | 8 hr |
| Jan 11, 1:40 PM CST | Red Flag Warning | EWX | Atascosa, Dimmit, Edwards, Frio, Kinney, Maverick and 5 more | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.